It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-25-2006, 04:16 PM   #1
Junior Member
(female)
 
Join Date: Dec 2005
Posts: 34
Capistrano HB User
Cool How to help stomach upset w/antibiotic

I am currently on a heavy duty antibiotic for an upper sinus infection. In the past year I had UPPP surgery, pneumonia, a panic attack, gastritis, and was diagnosed with a mild hiatal hernia and acid reflux. I've also experienced recurrent nausea, lack of appetite, coated tongue, sour/dry mouth and other delightful GI experiences. My primary doc thinks the antibiotics used to treat the pneumonia (IV and at home) may have upset my GI tract, so now I am really upset that I have to be on antibiotics again! Can you suggest ways to minimize the stomach upset the inevitably goes along with a heavy dose of this stuff? What is the best time of day to take it? Any suggestions for how to get my appetite back? I miss it!

 
Old 09-25-2006, 10:06 PM   #2
Veteran
(female)
 
Join Date: Dec 2004
Location: Ontario, Canada
Posts: 443
diamond79 HB User
Re: How to help stomach upset w/antibiotic

I know the feeling and sympathize with you. I just finished a round of Macrobid for a bladder infection and I was sick as ever (I have gastritis and acid reflux--so it was not fun at all). I had to take 2 a day (or every 12 hours). I took one in the morning and one before bed. The morning one was the worse! I was told to take the medication with food to avoid the nausea which I did and it didn't really help the first couple of days. I did find that when my stomach was empty is when the nausea was the worse so I kept crackers with me all the time and nibbled on them which helped a little. The nausea did eventually go away after the first few days and hopefully the same goes for you!

 
Sponsors Lightbulb
   
Old 09-25-2006, 11:48 PM   #3
Junior Member
(female)
 
Join Date: Sep 2006
Location: South Australia
Posts: 35
nanna_T HB User
Re: How to help stomach upset w/antibiotic

Have you tried acidopholus capsules? They balance the bacteria in your stomach and are usually very beneficial to alleviate upset stomach caused by antibiotics. Hope you feel better soon.

 
Old 09-26-2006, 11:31 AM   #4
Senior Member
(female)
 
Join Date: May 2005
Posts: 107
Earlene HB User
Re: How to help stomach upset w/antibiotic

Capistrano
I have all of your symptoms also. Was on antiobiotics for a supposed sinus infection and come to find out I did not have an infection. What heavy duty antiobiotics did you take? NannaT is saying what my doctors said to take an acidophilis and bifido probiotic.
As far as appetite, mine has not completely returned as it was before....but the probiotics definitely helped. Are you taking anything for your reflux.
Antiobiotics can really upset your digestive system, I know.

 
Old 09-26-2006, 07:18 PM   #5
Junior Member
(female)
 
Join Date: Dec 2005
Posts: 34
Capistrano HB User
Smile Re: How to help stomach upset w/antibiotic

What was causing your sinus problem if it wasn't an infection? I am taking ketek (day 5). I think I'm better but am not completely sure as I still have slight headaches,and the full dose is 2 a day for 14 days. The nausea was better today. I've been taking it on a full stomach and also eating activia.
Does the doctor have to take another CAT scan to determine if the infection is gone? For the reflux I take prevacid and ranitidine. My ENT thinks some of my reflux symptoms may have been caused by the sinus infection (which probably had been going on for some time). It seems to me now that the acid reflux, sinus and GI problems are all interrelated, somehow.

 
Old 09-27-2006, 03:13 PM   #6
Inactive
(female)
 
Join Date: Jun 2006
Location: WA State
Posts: 33
RingItOn HB User
Re: How to help stomach upset w/antibiotic

Try some Probiotics rather than acidophilus. You need the full spectrum of friendly bacteria. There are some very powerful brands out there. The one I take daily has 12 billion per 1/4 teaspoon at the time of manufacture. That is very high compared to most with only 3 to 4 billion per capsule which is equal to a 1/4 teaspoon (+/-).

Try researching Jarrow brand.

Also eat lots of yogurt.

Keep the sugar low in your diet too.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
help i think i keep getting bit zorm Lyme Disease 3 01-08-2008 10:00 AM
Please help! Need advice...extractions/antibiotics/denture... daelge68 Dental Health 4 07-17-2007 01:32 PM
Major Stomach Pain and Lump in Stomach HELP!!!!!!! Cymidei Fier Cancer: Prostate 7 09-25-2006 11:31 PM
Please Help-worried pattywhack Hepatitis 1 09-25-2006 07:22 PM
Some one pls help me honeydew677 General Health 7 09-13-2006 10:34 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



janewhite1 (20), bluepumkin (18), solofelix (16), Harry (13), Titchou (8), flipfleury (8), ladybud (8), MountainReader (7), jmarple (6), lenvegas (5)

Site Wide Totals

teteri66 (1175), MSJayhawk (1004), Apollo123 (903), Titchou (846), janewhite1 (823), Gabriel (758), ladybud (753), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 12:47 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!